Alert archive / Maine / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 2, 2018, 9:33 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2018, 9:33 PM EST (02:33 UTC)
- Expired
- Feb 3, 2018, 2:37 AM EST
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
160 WHUS71 KCAR 030233 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 933 PM EST Fri Feb 2 2018 ANZ050>052-031045- /O.CAN.KCAR.GL.W.0008.000000T0000Z-180203T0900Z/ /O.NEW.KCAR.SC.Y.0013.180203T0233Z-180203T1700Z/ /O.CON.KCAR.UP.Y.0006.000000T0000Z-180203T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 933 PM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until noon EST Saturday. The Gale Warning has been cancelled. * Winds and Seas...Northwest winds 20 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. * Freezing Spray...Moderate PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
2 follow-up statements
225 WHUS71 KCAR 030340 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1040 PM EST Fri Feb 2 2018 ANZ050>052-031145- /O.EXT.KCAR.SC.Y.0013.000000T0000Z-180203T2100Z/ /O.CON.KCAR.UP.Y.0006.000000T0000Z-180203T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1040 PM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * Winds and Seas...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. * Freezing Spray...Moderate PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
610 WHUS71 KCAR 030737 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 237 AM EST Sat Feb 3 2018 ANZ050>052-031800- /O.CAN.KCAR.SC.Y.0013.000000T0000Z-180203T2100Z/ /O.CON.KCAR.UP.Y.0006.000000T0000Z-180203T1800Z/ /O.NEW.KCAR.GL.W.0009.180204T1000Z-180205T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 237 AM EST Sat Feb 3 2018 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from 5 AM Sunday to 5 AM EST Monday. The Small Craft Advisory has been cancelled. * Winds and Seas...Southwest winds 30 to 35 kt with gusts up to 45 kt. Seas 10 to 16 feet. * Freezing Spray...Moderate PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ VJN/MB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 7:41 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 2, 7:41 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
741 PM EST Fri Feb 2 2018
.SYNOPSIS...
Arctic high pressure will arrive from the west tonight then
cross the region on Saturday. Low pressure will approach from
the southwest later Sunday then cross the region Sunday night.
&&
.NEAR TERM /THROUGH SATURDAY/...
740 PM Update...
Winds were still up 10-20 mph w/winds chills already down below
-20F across northern Maine. Winds are expected to stay up
but will start to drop off a bit as some sites are already
showing winds down to 10 mph or less. Some clouds moving across
portions of northern Maine streaming down from the St. Lawrence.
Temps were dropping off and some sites such as KFVE and K40B are
already below 0F. Adjusted temps to fit the latest trends.
Temps will continue their decline overnight w/mostly clear skies.
Wind Chill Advisory stays in place attm. No other changes needed.
Previous Discussion...
Isolated snow showers stretching from the Allagash towards
southern Aroostook County and northern Washington County will
end in the coming hours and clear skies will overspread all of
the forecast area. Very cold Arctic air will feature
temperatures as low as -26C at H925 overnight. Mixing due to
winds will prevent any deep radiation inversions, but the
airmass is cold enough for subzero readings all the way towards
the coast by later tonight. Did allow for some lighter winds in
the Allagash by late tonight with lows dropping towards -15F or
less there. The current Wind Chill Advisory headlines look good
and will not make any adjustments at this time. In terms of
blowing snow, have maintained mention of patchy blowing snow in
northern zones into this evening.
For Saturday, the high pressure ridge will crest in the morning.
Expect some increasing clouds later in the afternoon. Highs will
generally be in the single digits north of Millinocket and
Houlton and lower teens further south. Gusty winds will emerge
again in the morning with a fairly deep mixed layer. Expect some
gusts in the 20 to 25 mph range north of Bangor and the Down
East region.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
By 00z Sun sfc low wl be mvg thru the Great Lks with wmfnt passing
thru CWA overnight and overrunning lgt snow starting around midnight
Sat night. Expect this to continue thru the bulk of the overnight in
isentropic upglide. Temps wl be warming drg the nighttime hrs with
lows expected right around 00z Sunday.
Warm advection continues on Sunday as does light snowfall.
Uncertainty surrounds extent of warm air aloft advecting northward
late Sun aftn with the 00z 925mb temp line from the NAM mvg thru
interior Downeast while GFS keep 0C line right along the coast. EC
is the compromise soln, thus hv all rain expected along the coast
aft 18z and rain/snow mix extending as far north as a Dover-Danforth
line by 21z.
As 50kt+ LLJ kicks in Sun night expect mix line to possibly push as
far north as Katahdin-Caribou line. Highest qpf amnts look to fall
overnight Sun night mainly in the mixed and/or plain rain areas acrs
the south and east with snowfall amnts btwn midnight Sat night and
Mon afternoon 4-6 inches acrs northern and western zones. Heaviest
pcpn may fall overnight on Sunday and if intense snow can fall acrs
the northwest winter wx advisories may be needed but at this time
potential looks low for winter headlines.
Cold advection wl mv in on Monday in wake of system heading into ern
Canada. Temps wl be dropping thru the day with gusty nw winds
expected drg the afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure wl be building off the mid-Atlantic coast Mon night
with wnw flow continuing acrs CWA. Skies wl bcm partly cloudy
everywhere as ridge axis briefly influences the area ahd of next
system heading in fm the west. Temps on Tue wl be slightly blo
normal under increasing mid-high clds. Another system progged to set
up and ride north along frontal bndry beginning late Tue night
thru the middle of next week. Placement of sfc fnt wl make all
the difference in the world regarding ptypes for Wed. For the
time being hv gone with rain along the coast Wed aftn with a
rain/snow mix transition zone for interior Downeast and all snow
north of the Katahdin region however that stands to chg and
likely will in the coming days.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR is expected through the period. Winds will
decrease this evening.
SHORT TERM: VFR at all terminals Sat and Sat night. Conditions
diminish to MVFR and eventually IFR well after midnight Sat
night into Sun morning with light snow breaking out at all
terminals. IFR snow continues off and on Sun through Mon morning
with potential for LIFR snow Sun night mainly north of PQI.
Ra/sn mix will be possible at BGR and HUL late Sun night with
rain at BHB. Improvement to VFR expected Mon aftn across the
south and Mon evening for the north before conditions lower
again late Tue night.
&&
.MARINE...
NEAR TERM: The worst of the gale conditions are probably over,
but will hold on to the warning for now and better assess trends.
The Gale Warning will need to transition to a Small Craft
Advisory through Saturday. The freezing spray advisory looks
good through the night.
SHORT TERM: SCA conditions expected to continue through the
weekend with gale force winds expected on Sunday and Sunday
night. A brief break in the strong wind gusts may be possible on
Monday morning before strong cold air advection brings wind gust
close to gale force once again for Monday afternoon.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Chill Advisory until noon EST Saturday for MEZ001>006-010.
MARINE...Freezing Spray Advisory until 1 PM EST Saturday for ANZ050>052.
Gale Warning until 4 AM EST Saturday for ANZ050>052.
&&
Near Term...Hewitt/MCW
Short Term...Farrar
Long Term...Farrar
Aviation...Hewitt/MCW/Farrar
Marine...Hewitt/MCW/FarrarHazardous weather outlook, Feb 2, 11:50 AM EST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1150 AM EST Fri Feb 2 2018 MEZ001>006-010-031700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 1150 AM EST Fri Feb 2 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST SATURDAY... This Hazardous Weather Outlook is for East Central Maine...Far Northern Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Advisory. Low pressure will track northeast across the region Sunday night through Monday. Precipitation types are uncertain, but the potential for significant snowfall appears to be highest in the northern half of the forecast area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029>032-031700- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 1150 AM EST Fri Feb 2 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Interior DownEast Maine and North Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low pressure will track northeast across the region Sunday night through Monday. Precipitation types are uncertain, but the potential for significant snowfall appears to be highest in the northern half of the forecast area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-031700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1150 AM EST Fri Feb 2 2018 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:37 AM EST | Gale Warning | CAR | 51 hr |
Nearby
Small Craft Advisories in Maine, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.